Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 108, NWS Charleston, WV

April 26, 2011Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 26, 2011, 7:50 PM EDT for Pocahontas County, Randolph County, West Virginia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 7:50 PM EDT (23:50 UTC)
Expired
Apr 26, 2011, 8:30 PM EDT
In force
40 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Sterling radar (KLWX), 186 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:09 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

120 
WUUS51 KRLX 262350
SVRRLX
WVC075-083-270030-
/O.NEW.KRLX.SV.W.0108.110426T2350Z-110427T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
750 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN POCAHONTAS COUNTY IN WEST VIRGINIA...
  EAST CENTRAL RANDOLPH COUNTY IN WEST VIRGINIA...

* UNTIL 830 PM EDT

* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EXTREME NORTHEASTERN POCAHONTAS COUNTY...OR 16 MILES NORTH OF
  GREENBANK...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES..

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3876 7952 3868 7959 3866 7959 3865 7962
      3861 7961 3855 7975 3873 7981 3884 7953
      3879 7950
TIME...MOT...LOC 2350Z 234DEG 29KT 3865 7971

$$

25
2 follow-up statements
368 
WWUS51 KRLX 270017
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
817 PM EDT TUE APR 26 2011

WVC075-083-270030-
/O.CON.KRLX.SV.W.0108.000000T0000Z-110427T0030Z/
POCAHONTAS WV-RANDOLPH WV-
817 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EAST CENTRAL RANDOLPH AND NORTHEASTERN POCAHONTAS COUNTIES...

AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EXTREME NORTHEASTERN POCAHONTAS COUNTY...OR 14 MILES
NORTHEAST OF GREENBANK...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3879 7950 3876 7952 3868 7959 3866 7959
      3865 7962 3861 7961 3855 7975 3864 7978
TIME...MOT...LOC 0017Z 248DEG 20KT 3860 7967

$$

25
890 
WWUS51 KRLX 270030
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
830 PM EDT TUE APR 26 2011

WVC075-083-270039-
/O.EXP.KRLX.SV.W.0108.000000T0000Z-110427T0030Z/
POCAHONTAS WV-RANDOLPH WV-
830 PM EDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RANDOLPH AND
NORTHEASTERN POCAHONTAS COUNTIES WILL EXPIRE AT 830 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER 
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND SMALL HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3879 7950 3876 7952 3868 7959 3866 7959
      3865 7962 3861 7961 3855 7975 3864 7978
TIME...MOT...LOC 0029Z 248DEG 20KT 3862 7959

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:39 PM EDT, 11 minutes earlier.

Area forecast discussion, Apr 26, 7:39 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
739 PM EDT TUE APR 26 2011

.SYNOPSIS...
WARM WITH INSTABILITY THUNDERSTORMS TODAY THROUGH WEDNESDAY...MAINLY
AFTERNOON AND EVENING. SOME COULD BE SEVERE. COLD FRONT PASSES
WEDNESDAY NIGHT. COOLER THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
DID SOME TLC TO WATCH AREA...LEAVING JUST MTN COUNTIES. A FEW
STRONG CELLS CONTINUE JUST EAST OF I79 CORRIDOR...HEADING INTO
NORTHERN MTNS. SEEMS AS THOUGH THEY ARE FEEDING OFF COLLIDING
OUTFLOW BOUNDARIES. TRAILING LINE OF SHRA ASSOCIATED WITH VORT
AXIS SWINGING THROUGH...EXITING TO THE EAST AND NIXING SVR THREAT
AS IT DOES SO. REWORKED POPS AND WX GRIDS INTO OVERNIGHT HRS.
THINK THE AREA WILL SEE A BREAK FOR MUCH OF THE OVERNIGHT
HRS...AWAITING WHAT IS LEFT OF CONVECTIVE COMPLEX NOW ORGANIZING
OVER LWR MS VALLEY. THIS SHOULD BE ARRIVING ON WESTERN FLANKS PRE
DAWN WITH HOPEFULLY JUST SOME GUSTY SHRA BY THAT TIME.

PREVIOUS DISCUSSION BELOW...
STORMS DID FORM AS EXPECTED ON THE LEADING EDGE OF THE OLD
WEAKENING RAIN SHIELD. RACING NORTHEAST AROUND 210 35 TO 40 KNOTS.
HOWEVER...AREAL COVERAGE OF STORMS WAS NOT AS GREAT AS EXPECTED
FOR THE 16Z TO 18Z PERIOD ALONG THE EASTERN SLOPES INCLUDING
POCAHONTAS COUNTY.

WITH 500 MB VORT MAX RACING NORTHEAST TO NEAR OHIO/PENNSYLVANIA
BORDER BY 22Z...HAVE AFTERNOON CONVECTION WEAKENING THIS EVENING.
HOWEVER...CAN NOT REMOVE THE POP OVERNIGHT...IN THE WARM AIR MOIST
AIR MASS. SOUTHERN EXTENT OF THE AFTERNOON CONVECTION STILL A
TOUGH CALL FOR AREAS FROM CRW TO BKW ON S.

HAVE POPS INCREASING WEST TO EAST...WEDNESDAY AFTERNOON. MESOSCALE
FEATURES WILL DETERMINE RAIN AMOUNTS. AS A RESULT...HAVE TIME TO
WAIT ON ANY FLASH FLOOD WATCH FOR OUR COUNTIES...SINCE WE DID NOT
EXPECT HEAVY RAIN IN OUR WETTEST COUNTIES THIS EVENING.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
UNSETTLED WEATHER CONTINUES IN THE SHORT TERM PERIOD. EARLY IN THE
PERIOD...SURFACE LOW PRESSURE SYSTEM WILL MOVE NORTHEAST TOWARDS THE
GREAT LAKES. IN ADDITION...A SHORTWAVE WILL MOVE NORTHEAST THROUGH
OHIO ZONES...WHICH WILL HELP TO TRIGGER CONVECTION AHEAD OF THE COLD
FRONT ASSOCIATED WITH THE LOW. IN ADDITION...SOME ACTIVITY WILL BE
POSSIBLE OVER NORTHERN MOUNTAIN ZONES FROM SSE FLOW AHEAD OF THE
FRONT.

COLD FRONT WILL SWEEP THROUGH THE REGION WEDNESDAY NIGHT...AND EXIT
TO THE EAST OF THE MOUNTAINS THURSDAY MORNING. AS THE FRONT
APPROACHES THE REGION...CONVECTION WILL FIRE UP AHEAD OF THE FRONT.
EXPECTING HEAVY RAINS TO DEVELOP WITH CONVECTION...WITH MODELS
INDICATING PW VALUES OF 1.3 TO 1.6 INCHES. A FLASH FLOOD WATCH WILL
LIKELY BE NEEDED FOR TOMORROW NIGHT...PARTICULARLY OVER OUR
SOUTHEAST OHIO...EASTERN KY...AND NORTHERN WV ZONES. IN ADDITION TO
HEAVY RAINS...STRONG WINDS ARE POSSIBLE WITH ANY STORMS THAT
DEVELOP...AND LOOK TO BE THE PRIMARY THREAT. SPC HAS ALSO ISSUED A
SLIGHT RISK FOR OUR CWA FOR TOMORROW.

BEHIND THE FRONT...A FEW SHOWERS CAN BE EXPECTED THURSDAY THROUGH
FRIDAY IN THE COLD ADVECTION BEHIND THE FRONT. HIGH PRESSURE WILL
BUILD IN FOR LATER FRIDAY FOR A RETURN OF DRIER WEATHER.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
GENERALLY USED HPC GUIDANCE WITH SOME TWEAKS. HIGH PRESSURE ON
SATURDAY MOVES EAST...ALLOWING A WARM FRONT TO PUSH NORTHEAST
ACROSS THE AREA ON SUNDAY. A COLD FRONT THEN PUSHES EAST ON
MONDAY...WITH HIGH PRESSURE NOSING IN ON TUESDAY.

ONLY MAJOR CHANGES ARE FOR POPS LATER MONDAY AND TUESDAY.  WITH HIGH
PRESSURE NOSING IN...FELT POPS WOULD BE LOWER AND FORECAST WAS
CHANGED TO REFLECT THIS TREND.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
GUSTY LINE OF SHOWERS TO CARRY SOUTHWEST TO NORTHEAST THROUGH
NORTHERN MTNS 00Z-01Z...BRIEF IFR CONDITIONS AND GUSTY WINDS TO 40KTS.
VFR CONDITIONS AREAWIDE OVERNIGHT...WITH EXCEPTION OF VALLEY FG
PARITCULARLY ACROSS LOCATIONS THAT RECEIVED RAINFALL..IE KEKN
WHERE IFR FG CODED UP AFTER 07Z. BY 12 WEDNESDAY...ANOTHER UPPER
DISTURBANCE COULD BRING ADDITIONAL SHRA THROUGH
AREA...ESPECIALLY WEST WITH LOCAL MVFR CONDITIONS. MORE POTENT
CONVECTION POSSIBLE AFTER 17Z WITH APPROACH OF COLD FRONT. KEPT CB
IN TAFS ATTM.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: EARLY MORNING GUSTY LINE OF SHOWERS ENTERING
WESTERN PART OF THE AREA AT 12Z...COULD FALL APART EARLY.
ALSO...EXACT TIMING AND PLACEMENT OF THUNDERSTORMS TOMORROW
AFTERNOON/EVENING.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            WED 04/27/11
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    H    H    H    H    H    M    H    M    M    H    H
EKN CONSISTENCY  L    M    M    H    H    H    M    L    L    M    L    L
PKB CONSISTENCY  M    H    H    H    M    M    H    H    H    H    H    H
CKB CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    H

AFTER 00Z THURSDAY...
IFR POSSIBLE IN THUNDERSTORMS THROUGH WEDNESDAY EVENING. STORMS
COULD BE QUITE STRONG AND GUSTY...ESPECIALLY WEDNESDAY
AFTERNOON/EVENING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/JSH/SL
NEAR TERM...KTB/30
SHORT TERM...SL
LONG TERM...JSH
AVIATION...30
Hazardous weather outlook, Apr 26, 4:35 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
435 PM EDT TUE APR 26 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>027-
272045-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-
BOONE-CLAY-
435 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE
BIGGER THREAT WILL BE LATE WEDNESDAY AFTERNOON AND WEDNESDAY
EVENING...WITH THE POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER
OUTBREAK.

ALSO...WE WILL CONTINUE TO MONITOR RAINFALL TOTALS THROUGH
WEDNESDAY NIGHT. WITH THE GROUND STILL WET FROM PRIOR
RAINFALL...REPEATED SHOWERS OR THUNDERSTORMS OVER THE SAME
AREA COULD CAUSE SMALL STREAM FLOODING AND OTHER RELATED WATER
PROBLEMS. A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ028>040-046-047-272045-
DICKENSON-BUCHANAN-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
435 PM EDT TUE APR 26 2011

...SEVERE THUNDERSTORM WATCH 214 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE
BIGGER THREAT WILL BE LATE WEDNESDAY AFTERNOON AND WEDNESDAY
EVENING...WITH THE POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER
OUTBREAK.

ALSO...WE WILL CONTINUE TO MONITOR RAINFALL TOTALS THROUGH
WEDNESDAY NIGHT. WITH THE GROUND STILL WET FROM PRIOR
RAINFALL...REPEATED SHOWERS OR THUNDERSTORMS OVER THE SAME
AREA COULD CAUSE SMALL STREAM FLOODING AND OTHER RELATED WATER
PROBLEMS. A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Special weather statement, Apr 26, 5:15 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT TUE APR 26 2011

WVZ030-031-039-040-262145-
BARBOUR WV-HARRISON WV-LEWIS WV-UPSHUR WV-
515 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LEWIS...NORTHERN
UPSHUR...SOUTHEASTERN HARRISON AND WEST CENTRAL BARBOUR COUNTIES...

AT 512 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
WESTON...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR HORNER AROUND 525 PM...LORENTZ AROUND 530
PM...BUCKHANNON AROUND 535 PM...HODGESVILLE AROUND 540 PM AND CENTURY
AROUND 545 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3881 8045 3889 8056 3924 8017 3908 7997

25
Special weather statement, Apr 26, 6:17 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
617 PM EDT TUE APR 26 2011

WVZ047-262245-
RANDOLPH WV-
617 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RANDOLPH COUNTY...

AT 615 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF ELKINS...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR BEVERLY AROUND 625 PM...ELKINS AROUND 630
PM...KERENS AROUND 635 PM AND BOWDEN AROUND 640 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3874 8006 3883 8011 3884 8010 3889 8011
      3896 8002 3897 7990 3906 7987 3911 7980
      3908 7977 3904 7976 3898 7951 3898 7948
      3895 7946

25
Special weather statement, Apr 26, 6:42 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
642 PM EDT TUE APR 26 2011

WVZ038-046-047-262330-
POCAHONTAS WV-RANDOLPH WV-WEBSTER WV-
642 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANDOLPH...WEBSTER
AND WEST CENTRAL POCAHONTAS COUNTIES...

AT 641 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
WEBSTER SPRINGS...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR WEBSTER SPRINGS AROUND 650 PM...BERGOO AROUND
655 PM...WANETA AROUND 705 PM...MONTERVILLE AROUND 715 PM...VALLEY
HEAD AROUND 720 PM AND CHEAT BRIDGE AROUND 730 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3859 7979 3818 8036 3820 8037 3822 8037
      3829 8047 3837 8057 3875 8020 3874 8013
      3875 8012

25
Local storm report, Apr 26, 7:11 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
711 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             4 ENE BOWDEN            38.93N  79.64W
04/26/2011  E0.75 INCH       RANDOLPH           WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100554

JC
Special weather statement, Apr 26, 7:22 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
722 PM EDT TUE APR 26 2011

WVZ047-262345-
RANDOLPH WV-
722 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RANDOLPH COUNTY...

AT 719 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF ELKINS...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR BOWDEN AROUND 735 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3885 7952 3880 7951 3872 7975 3874 7978
      3871 7980 3870 7980 3870 7981 3887 7990
      3898 7963 3890 7950 3887 7950

25
Special weather statement, Apr 26, 7:38 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
738 PM EDT TUE APR 26 2011

WVZ046-047-270015-
POCAHONTAS WV-RANDOLPH WV-
738 PM EDT TUE APR 26 2011

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN POCAHONTAS AND
SOUTHEASTERN RANDOLPH COUNTIES...

AT 736 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 17 MILES
EAST OF ELKINS TO 15 MILES NORTHEAST OF CASS SCENIC RAILROAD TO 5
MILES NORTHWEST OF CASS SCENIC RAILROAD...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL BE NEAR ARBOVALE AROUND 750 PM AND BARTOW AROUND
755 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3892 7938 3893 7945 3889 7946 3889 7951
      3884 7952 3879 7950 3865 7962 3861 7961
      3855 7967 3851 7966 3849 7969 3844 7969
      3838 8024 3862 7992 3892 7957 3897 7936
      3896 7934

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:06 PM EDTSpecial Weather StatementRLXPutnam24 min
Apr 25, 8:37 PM EDTSpecial Weather StatementRLXJackson38 min
Apr 25, 9:46 PM EDTSevere Thunderstorm WarningRLXWayne44 min
Apr 25, 10:11 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne49 min
Apr 25, 10:28 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Putnam, Wayne47 min
Apr 25, 10:54 PM EDTSpecial Weather StatementRLXLincoln21 min
Apr 25, 11:07 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Mason, Putnam23 min
Apr 25, 11:28 PM EDTSpecial Weather StatementRLXJackson, Mason32 min
Apr 26, 2:00 PM EDTSpecial Weather StatementRLXWayne30 min
Apr 26, 2:12 PM EDTSpecial Weather StatementRLXPleasants33 min
Apr 26, 2:14 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler, Wood46 min
Apr 26, 3:33 PM EDTSpecial Weather StatementRLXBraxton, Lewis27 min
Apr 26, 4:00 PM EDTSpecial Weather StatementRLXHarrison, Lewis30 min
Apr 26, 5:15 PM EDTSpecial Weather StatementRLXUpshur30 min
Apr 26, 6:17 PM EDTSpecial Weather StatementRLXRandolph28 min
Apr 26, 6:29 PM EDTSevere Thunderstorm WarningRLXRandolph46 min
Apr 26, 6:42 PM EDTSpecial Weather StatementRLXWebster48 min
Apr 26, 7:22 PM EDTSpecial Weather StatementRLXRandolph23 min
Apr 26, 7:38 PM EDTSpecial Weather StatementRLXRandolph37 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.